MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-56D-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not been returned to olympus medical systems corp (omsc).Omsc could not review the service and manufacturing record because the serial number was not provided from the facility.The malfunction of the subject device concerning this case has not been reported.The exact cause could not be determined.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature title "steep infundibulopelvic angle as a new risk factor for flexible ureteroscope damage and complicated postoperative course." the literature reported the result of 381 cases of the flexible ureteroscopy (furs) procedures using an olympus model urf-v (ureteroscope) and fb-56d-1 (biopsy forceps) between september 2013 and march 2017.In the subject procedures, the following cases reportedly occurred.4 bleeding complication cases.27 urinary tract infection cases.5 perforation cases of the upper urinary tract.2 pneumonia cases.2 unknown complications.Based on the available information, a direct relationship between the subject devices and the observed reported adverse events could not be determined.According to the number of accidental symptoms and the number of olympus devices used for the procedures, omsc is submitting 10 medical device reports.This report is 4th of 10 reports for perforation of the upper urinary tract and fb-56d-1.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9726301
Report Number8010047-2020-01440
Device Sequence Number2475017
Product Code GCJ
UDI-Device Identifier04953170048821
UDI-Public04953170048821
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K013617
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberFB-56D-1
Device Lot NumberUNKNOWN
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2020
Initial Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1